Alert archive / Pennsylvania / Wind Advisories in 2019

Wind Advisory 11, NWS Cleveland, OH

October 26, 2019Erie County, Pennsylvania

NWS Cleveland, OH issued this wind advisory at Oct 26, 2019, 4:06 AM EDT for Erie County, Pennsylvania. It took effect at Oct 26, 2019, 11:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2019, 4:06 AM EDT (08:06 UTC)
In effect from
Oct 26, 2019, 11:00 PM EDT
Expired
Oct 27, 2019, 10:00 AM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2019-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2019-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

655 
WWUS71 KCLE 260806
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
406 AM EDT Sat Oct 26 2019

PAZ001-002-261615-
/O.NEW.KCLE.WI.Y.0011.191027T0300Z-191027T1400Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
406 AM EDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
SUNDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Erie and Southern Erie Counties.

* WHEN...From 11 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
520 
WWUS71 KCLE 261319
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
919 AM EDT Sat Oct 26 2019

PAZ001-002-262300-
/O.CON.KCLE.WI.Y.0011.191027T0300Z-191027T1400Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
919 AM EDT Sat Oct 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT SUNDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Erie and Southern Erie Counties.

* WHEN...From 11 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
462 
WWUS71 KCLE 262235
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
635 PM EDT Sat Oct 26 2019

PAZ001-002-270645-
/O.CON.KCLE.WI.Y.0011.191027T0300Z-191027T1400Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
635 PM EDT Sat Oct 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT SUNDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Erie and Southern Erie Counties.

* WHEN...From 11 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
367 
WWUS71 KCLE 270621
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
221 AM EDT Sun Oct 27 2019

PAZ001-002-271400-
/O.CON.KCLE.WI.Y.0011.000000T0000Z-191027T1400Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
221 AM EDT Sun Oct 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Erie and Southern Erie Counties.

* WHEN...From 11 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
280 
WWUS71 KCLE 271412
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1012 AM EDT Sun Oct 27 2019

PAZ001-002-271515-
/O.EXP.KCLE.WI.Y.0011.000000T0000Z-191027T1400Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
1012 AM EDT Sun Oct 27 2019

...WIND ADVISORY HAS EXPIRED...

Southwest winds of 20 to 25 MPH with gusts of 40 to 45 MPH will 
be possible today. Gusts to 50 MPH or more are not expected,
therefore the Wind Advisory has been allowed to expire.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:06 AM EDT, 2 hours earlier.

Area forecast discussion, Oct 26, 2:06 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Cleveland OH
206 AM EDT Sat Oct 26 2019

.SYNOPSIS...
A cold front across the local area will continue to move east
tonight. High pressure will move quickly east across the area late
tonight and tomorrow morning.  A warm front will lift north across
the region Saturday as deep low pressure moves north into the
central Great Lakes region.  An occluded front will move east across
the area Saturday night. High pressure will build northeast into the
local area by Sunday night.  Another warm front will follow the high
across the area Monday night as another area of low pressure moves
into the central Great Lakes.

&&

.NEAR TERM /THROUGH TODAY/...
Continued thinning of clouds across northwest Ohio has lead to
cooler temperatures than the previous forecast reflected, so
have adjusted hourly temperatures accordingly and have also
lowered minimum temperatures overnight. Have also slowed down
precipitation tomorrow slightly with PoPs ramping up across the
southern tier between 14-16Z. Previous discussion follows.

A fast moving upper level shortwave trough will swing east across
the local area tonight followed by a building upper level ridge
Saturday morning.  The ridge will shift east as deepening surface
low pressure moves northeast into the central Great Lakes by
Saturday night.  The low will be the remnants of the tropical system
expected to move north out of the Gulf of Mexico.  This system is
expected to deepen as it becomes extratropical and interacts with
the upper level trough diving into the Plains states.  The concern
at this time is how strong the winds will get by Saturday night.
Winds are expected to be pushing 60 knots between 2000 and 3000 feet
above the surface.  There is a good possibility that some of this
wind could be mixed down to the surface if mixing heights can top
out above 2000 feet. Will have to watch out for this scenario over
the next 24 hours. This system will set-up a fairly deep moisture
conveyor belt as well north toward the forecast area.  This will
bring copious amounts of moisture to local area Saturday into
Saturday night.  A look at soil moisture indicates fairly dry
conditions at this time so most areas should be able to handle some
rainfall.  QPF amounts approaching 1.5" is expected for the entire
event.  Can't rule out some locally higher amounts in the moderate
rainfall.  Storm system will move out to the northeast Saturday
night with the precipitation threat beginning to taper off in the
west by Sunday morning.

A weak cold front will continue to slip south across the area this
evening and then will be followed by high pressure by morning.  The
high will settle in some weak cold air advection overnight and then
begin to push some warmer air back north Saturday.  However, with
rain and clouds, temperatures will only climb into the middle 50s.
At this time, it is quite possible we could actually see warmer
temperatures by Saturday night as the real surge of warm air
arrives.  May need to adjust max temperatures Saturday to occur
Saturday night depending on timing of warm air intrusion.  So, not
real confident on highs/lows Saturday/Saturday night.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
A strong upper level storm system will begin to pull away from the
area Sunday morning. The center of the low pressure track will cross
Michigan into southern Ontario on Sunday. Winds will remain elevated
and gusty becoming westerly 20 to 30 mph. Rain showers will be
exiting from west to east Sunday morning with some clearing possible
by the late afternoon over the western areas. Temperatures will
actually be milder Sunday afternoon than Saturday in the lower to
middle 60s.

Weak high pressure will move in Sunday night into Monday morning. A
light southerly flow will return on Monday. A large upper level
trough will build and deepen over the northern and central U.S. by
early next week. The next shortwave will round the base of the
trough and move through the Midwest into the Great Lakes Region
Monday night. A weak cold frontal boundary will drift southeast
across the area on Tuesday with cooler air trying to move into the
region. We still may reach the 60s ahead of the front on Tuesday.
The confidence level of the forecast up to this point is fairly
good.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The confidence level of the forecast for the middle and end of the
week is low with distinct differences in the upper level pattern
solutions and overall track of potential storm system impacting the
eastern half of the U.S. late next week. The ECMWF and Canadian
models continue to be slower and further west with a storm system.
These solutions hold back the upper level energy a little longer the
the GFS runs and the ECMWF is showing a strong low pressure system
than the other models. We are kinda leaning on the the slower
solution of the ECMWF at this time. There is still alot of
uncertainty for the Wednesday night through Friday time frame with
several different outcomes that could occur.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
Patchy and sporadic fog is being observed across the area with
KMFD being the only TAF sites observing non-VFR visibilities
for now. Am expecting other TAF sites to drop to MVFR visibility
at some point tonight, with KYNG, KCAK, and KMFD having the
highest likelihood of this occurring before 12Z. MVFR CIGs also
expected to linger at KERI through the early morning hours.

A post-tropical system approaches from the south later this
afternoon. Widespread rain will reach all TAF sites at some
point this afternoon with MVFR conditions and eventually IFR
expected. The heaviest rain is expected at western TAF sites
such as KTOL and KFDY.

Winds are currently light and variable at all TAF sites but will
quickly ramp up this afternoon and through tonight with
sustained southeast winds reaching 15 to 20 knots and gusts up
to 35 knots at some locations. Low level wind shear could also
become an issue after 00Z with some model guidance forecasting
winds as high as 60 knots at 2000 feet. However, due to the
strong winds at the surface and some model uncertainty, opted
not to include it in the TAFs for the time being.

.OUTLOOK...Non-VFR Saturday night into early Sunday. Non-VFR
Wednesday.

&&

.MARINE...
Weak high pressure will be moving over the lake tonight with light
and variable winds and light waves. A strong low pressure system
will develop across the Mid Mississippi River Valley region and move
towards the southern Ontario by Sunday morning. Easterly winds will
increase on Saturday 15 to 20 knots and then becoming southeasterly
20 to 30 knots by Saturday night. Waves will significant increase
Saturday through Sunday. As the low pulls away on Sunday, winds will
become southwesterly to westerly 20 to 30 knots.  A small craft
advisory will likely be needed in the southerly flow ahead of the
front and then continue into Sunday. There is a small window of time
Saturday night where we may need to consider a gale. It will be for
a short period between 06z and 15Z Sunday. We will continue to
monitor this potential. High pressure builds onto the lake from the
south by Monday morning with light winds. Southerly winds 10 to 15
knots return over the lake Monday night into early Tuesday ahead of
a cold front. The weak front will move across Tuesday with a shift
back to the north 10 to 15 knots. There is alot of uncertainty with
the forecast for the middle and end of next week with a potential
stronger storm system to impact the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Kahn/Lombardy
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Saunders
MARINE...Griffin
Hazardous weather outlook, Oct 25, 3:35 PM EDT, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
335 PM EDT Fri Oct 25 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
335 PM EDT Fri Oct 25 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Widespread rainfall of 1 to locally 2 inches is expected Saturday
afternoon into Sunday morning. Ponding of water or minor flooding is
possible, especially where leaf litter may block drainage systems.

There is the possibility that wind gusts could reach 50 mph at times
Saturday night as the remnants of the tropical system over the Gulf
coast states moves north into the central Great Lakes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-261945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
335 PM EDT Fri Oct 25 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.